Downside to nausea meds?

9 posts / 0 new
Last post
Joined: 10/12/04
Posts: 961
Downside to nausea meds?

Any negatives? I hate medications. I am the side effect queen. If there is a side effect, I get it. Plus I'm really sensitive. Like, one regular Tylenol can knock me out. I don't even need the PM stuff.

When my OB offered meds for nausea, I said no out of habit. But I'm really having a rough time now so I'm thinking about calling and saying I changed my mind (he said it was ok to do that!). I only throw up in the morning but I feel so terrible all day. I can't do anything but lay in bed and I really don't have time for that!

anything to consider if I take the prescription? Does it help the dizziness?

Joined: 06/08/08
Posts: 498

I take Zofran and did with all pregnancies. It was a life saver for me!! I had no side effects other than some constipation. I'm a nurse and give Zofran to patients all the time and I can honestly say I haven't seen any side effects to it and my OB says its a class B which is the same as Tylenol. So it is safe for the baby. You can ask for the 4mg dose instead of the 8mg since you are sensitive to medications. Hope this helps

CamelNoodle's picture
Joined: 07/28/04
Posts: 908

Zofran is known for the side effect of constipation. They give it to children, so it has to be pretty safe for the baby. I don't think it's good for dizziness, you might consider Reglan for that.

Joined: 06/20/07
Posts: 128

I finally broke down and filled the prescription for the Zofran. I just couldn't take it anymore but I had to stop them after two days. Although it helped I had the worst headache EVER...so I rather stick to the constant sickness..Funny thing though I notice the constant sick felling is slowly going away so I am super happy about that.

quonsetmom's picture
Joined: 10/10/12
Posts: 1559

I take zofran and did with dd. it is a lifesaver this pregnancy. I do get occasional constipation but just drink fruit juice to counteract.

akpufa's picture
Joined: 01/31/08
Posts: 3078

My insurance won't cover Zofran unless medically necessary (like I'm throwing up to the point of dehydration, which I don't) so my doc prescribed me Phenergan. It is a Class C so I'd go with Zofran (class Dirol if I had the choice, but my OB has been in practice for over 30 years and he said he's used this for a long time and has never seen any issues with it. And I still only take 1/2 a pill at a time just to be "safe". The only side effect is that it's a sedative (the other reason I only take half...so I don't doze off). It's not too bad though unless I'm already really tired.

Personally, if you feel too miserable to function, eat, drink, etc...it's totally worth it! I couldn't stand to drink ANYTHING and was worried about getting dehydrated. Good luck and sorry you feel so terrible *hugs*

blondiess4u's picture
Joined: 11/08/07
Posts: 1450

I only took anti nausea meds once a night and it helped. Only side affect was it made me tired but helped me sleep and still helped me get through the day. Hope you can get some relief!

Joined: 10/12/04
Posts: 961

I finally called in and made the request. They were on lunch so I'm waiting for a call back.

I can eat ok but I'm having trouble with liquids other than Coke (which settles my tummy). I'm prone to UTIs in pregnancy so I need to be able to drink water.

I was on Phenergan in my first pregnancy. I wasn't able to keep pills down so I had it in shot form twice (so painful) and also in the worst possible form--suppository.

I just need to be able to care for the kids. We are falling behind on school because I'm too sick to focus on it. We've been skipping group classes and field trips and its just awful for them. I can't even sleep at night because I'm too queasy and can't get comfortable.

Not sure which meds he will prescribe. Hopefully he will call soon!

akpufa's picture
Joined: 01/31/08
Posts: 3078

"PCCGirl813" wrote:

I was on Phenergan in my first pregnancy. I wasn't able to keep pills down so I had it in shot form twice (so painful) and also in the worst possible form--suppository.

I had a few weeks where I had a very hard time keeping mine down. The one thing that finally helped me from dry heaving right after was to take it with something other than water - I take them with my protein shake...the creamier texture seems to help it slide down smoother as well as help my stomach not freak because those dissolve FAST!

Hope you hear back soon!

Log in or register to post comments